Jump to content

Midodrine And Tolerance


Recommended Posts

Hi

I was wondering how long people have taken midodrine without tolerance becoming an issue.

It concerns me as ive tried two other alpha agonists in the past and both have created significant tolerance after only a week or and then once they stopped working i felt much worse rather than better...

thanks for any feedback

also what side effects have people noticed? A girl i correspond with said that it made her 'flat'.

Link to comment
Share on other sites

I have been on Midodrine since dec. 08' and can't live without it, I'm not too sure what side effects I've had other then feeling fatigue , but without this medication for me I would not be able to function at all. I went from 30mg all the way up to 70 mg a day to now 50mg. I have found that this med has been a life saver for me, but find that it wears off about 3 or so hours after talking it. Hope this helps! :)

Link to comment
Share on other sites

After about 10 days of feeling much better, I can't get midodrine to work in a predictable way and end up feeling worse. By worse I mean the improvement disappears and I have reduced ability to stand and reduced warning that I'm about to faint. We can't work out why - if it's tolerance or a different issue. I've posted before about the cause possibly being related to interactions with other drugs, but that is now looking unlikely. I certainly think tolerance is part of the problem. Extremely frustrating.

I think it's still worth a try, though, and I found that it didn't take too long to get back to normal after stopping midodrine (can't remember exactly how long, but days rather than weeks). I still take it now and then and wonder if it might come in useful in very hot weather (of which there has been none here for a couple of years!)

Link to comment
Share on other sites

no tolerance, though last summer we had to keep increasing the dose, as I felt so bad, until we added florinef. Too much midodrine and I get bradycardic. I've been on the same dose- 6.25 mgs every 4 hours for about a year. I can tell when I'm late. It is very short acting. it seems to work synergistically for me with the florinef.

Link to comment
Share on other sites

I just started it a few days ago....5 mg 3xs a day. I had goose bumps from head to toe, very cold feeling (and I live in Az and it is 105 outside) and a headache. Found out that this is signs of overdose of the med so my dr said to cut it in half....I have been doing this for about 5 days now and still feel no change at all. It is frustrating!

Link to comment
Share on other sites

I took midodrine for a couple of months back in 1995. It worked well for a few weeks, but then it stopped helping. I don't know why it quit helping me.

11 years later I tried it again, and it helped. I've been taking midodrine for a couple of years now and haven't built up a tolerance. It definitely helps me to sit up longer, and it helps to keep the coathanger pain away.

I don't have any side effects from the midodrine. At first it made my scalp tingly, and it would give me chill bumps on my arms. That has gone away now.

Rachel

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...